Hail, El Paso
- When
- August 24, 1:45 PM MST to 1:48 PM MST
- Where
- El Paso County, 1.28 mi WSW of Peterson Afb
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.820, -104.730
Hail measured to 1 inches fell in central El Paso County.
A lone severe thunderstorm dropped southward along the I-25 corridor in southern El Paso County producing strong winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
A lone severe thunderstorm dropped southward along the I-25 corridor in southern El Paso County producing strong winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 24, 10:47 AM MST, 2 hours 58 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Pueblo CO 1147 AM MDT Sun Aug 24 2025 .KEY MESSAGES... - Flash Flooding and strong to severe thunderstorms possible through much of this week from today onwards. - Daily showers and thunderstorms with cooler temperatures through the next few days && .SHORT TERM /THROUGH MONDAY/... Issued at 314 AM MDT Sun Aug 24 2025 Currently...satellite imagery early this morning shows an upper high spinning over northern Arizona, with broad northwest flow across Colorado. Energy moving through the flow has spread mid and high level cloud cover across most of southern Colorado this morning. A few light rain showers are possible through the next few hours, mainly across the San Luis Valley, into the Eastern Mountains. Overall, temperatures are mild, with mainly 60s across the Plains and 50s across the San Luis Valley. Today and tonight...not much change expected in the upper level pattern, with the upper high sitting over the Intermountain West and persistent northwest flow across Colorado. The current wave of energy will exit to the southeast this morning, with the next embedded wave lined up for this afternoon. Low level moisture is in place across the region, with dewpoints in the mid 50s to lower 60s across the Plains, and PWAT values remain in excess of 1 inch. Low level flow will become east to southeasterly by this afternoon, helping to keep moisture in place across the Plains. SBCAPE values are forecast to be around 1200 j/kg by this afternoon, and with the energy moving across the region, will spark another round of showers and thunderstorms across the area. Initial development is expected over the Mountains, and northwesterly flow should help push this convection east into the Plains by mid to late afternoon. 0-6 km shear is decent at around 30 kts. The main threats from thunderstorms this afternoon and evening will be wind gusts near 50 mph and penny size hail. A few stronger storms from the Palmer Divide regions, south into the I-25 corridor could become strong to severe, with wind gusts in excess of 60 mph and 1 inch diameter hail. These storms will be efficient precipitation producers, and flash flooding may be possible under heavier rain cores. If you encounter flooding, turn around, don't drown! Highs today will reach into the 70s and 80s across the region. Overnight, the upper wave will track southeast across the Plains. Expect showers and thunderstorms to continue east across the Plains. Any severe weather risk will diminish this evening, with widespread heavy rain expected as the precipitation shifts eastward. The slow movement of the upper wave will likely keep showers going well into the overnight hours, coming to an end by Monday morning. Overnight lows will remain mild, with 50s and 60s tonight across the region. Monday...not much change to the upper pattern, with the upper high over the Intermountain West, and northwesterly flow across Colorado. A cold front will drop south on the Plains during the morning hours, with northerly flow turning southeasterly by mid to late morning. Moisture remains in place, with dewpoints remaining in the mid 50s to lower 60s, and PWAT values near 1.3 inches. The next embedded upper wave will drop south across the region Monday afternoon. There are a few model differences in timing with this wave, with a majority of the high-res CAM guidance developing widespread convection by mid afternoon. A few model solutions hold off on convection until late in the afternoon. This would allow the region to cook a bit, and enhancing instability. Most guidance has CAPE values in excess of 1000 j/kg by the time convection develops. 0-6 km shear remains around 30 kts. The main thunderstorms threats will be gusty winds to near 50 mph and penny size hail. A couple of stronger storms are possible by late afternoon, as convection moves off the higher terrain. Stronger storms could produce wind gusts in excess of 60 mph and hail to 1 inch in diameter. Given the continued moisture set up, cells will remain efficient precipitation producers, and continued elevated flash flood risk. Temperatures will be cooler Monday, with mostly 70s across the lower elevations. Mozley && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 314 AM MDT Sun Aug 24 2025 Monday Night and Tuesday.. Chances for showers and thunderstorms linger well into the overnight hours on Monday night, likely continuing straight into Tuesday morning over portions of the high country. We remain under northwest flow aloft on Tuesday, which will keep temperatures around 10 degrees cooler than normal for daytime highs. Much of plains and all of our mountain valleys look to top out in the 70s on Tuesday, with cloudy skies and continued chances for showers and thunderstorms. Flash flooding will continue to be a risk on Tuesday. For now, WPC has a marginal risk for excessive rainfall painted across the forecast area. Both EPS and GEFS ensemble members show nearly 200% of normal for PWAT anomalies on Tuesday, though instability may end up being less of a factor that day. Either way, areas that see substantial rain on Sunday and Monday will still see the risk for flash flooding on Tuesday as well. Wednesday Onwards.. The upper-level ridge looks to build from Wednesday into the second half of the week, though the monsoon moisture tap looks to remain over us through at least the first couple days of this period. Slightly below normal temperatures and daily chances for continued showers and thunderstorms looks to persist straight through the second half of the week. Models also indicate potential shortwave energy for the Wednesday through Friday timeframe, which could bring increased flash flood and severe thunderstorm chances as well. Our pattern does seem to begin to show signs of shifting back towards a more seasonally typical pattern possibly by late weekend or through the beginning of the following week. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1147 AM MDT Sun Aug 24 2025 Showers and thunderstorms will be in play for all TAF sites, KALS, KCOS, and KPUB, this afternoon and evening. The best chance for storms will be over KCOS where a steady rain has been put in the TAF with thunderstorms in the vicinity. KPUB is expected to be PROB30 for the majority of the evening, but the storms are more isolated over the lower Arkansas River Valley. KALS is in the same boat as KPUB, but we put in VCSH in the TAF instead. Showers and thunderstorms cease at around 9z tomorrow morning. MVFR and IFR conditions will be possible if a storm develops over the terminals. We'll also need to keep track of gusty thunderstorm outflow winds coming from other storms in the vicinity of the terminals. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...EHR AVIATION...SKELLY
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 1234 PM MDT Sun Aug 24 2025 COZ058>089-093>099-251800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1234 PM MDT Sun Aug 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Widespread shower and thunderstorms are forecast this afternoon into the overnight hours. Most thunderstorms may be capable of producing 50 mph wind gusts and penny sized hail. As storms move east into the Palmer Divide and adjacent Plains later this afternoon, a couple could become strong to severe, with wind gusts in excess of 60 mph and 1.5 inch diameter hail. Thunderstorms will be efficient rain producers, and an elevated flash flood risk, especially on area burn scars and flood prone areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday, another round of afternoon and evening showers and thunderstorms forecast for Monday primarily over the eastern mountains. Thunderstorms may be capable of producing wind gusts to 50 mph and hail to the size of pennies. As storms move into the Plains, a couple could become strong to severe, with hail to 1 inch in diameter and wind gusts in excess of 60 mph. Flash flooding will remain possibe with storms that produce heavy rainfall. Tuesday Onwards, monsoon moisture and daily chances for rain, flash flooding, and thunderstorms, some of which could be severe, looks to persist from Tuesday through the end of this week. Several inches of rain will be possible across much of the area over the next several days, which may lead to flash flooding in areas the are susceptible, or areas that see back to back rain events. Strong to severe thunderstorms will continue to be possible on a near daily basis through this period as well. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. SKELLY
Special Weather Statement
National Weather Service Pueblo CO
137 PM MDT Sun Aug 24 2025
COZ081-082-084-085-242000-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
137 PM MDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TELLER AND WESTERN EL
PASO COUNTIES THROUGH 200 PM MDT...
At 136 PM MDT, Doppler radar was tracking a strong thunderstorm over
Divide, or 20 miles northwest of Colorado Springs, moving southeast
at 15 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Manitou Springs, Green Mountain Falls, Divide, Pikes
Peak, Crystola, Chipita Park, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3894 10526 3902 10520 3898 10490 3884 10494
3882 10511
TIME...MOT...LOC 1936Z 299DEG 10KT 3895 10516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial Weather Statement
National Weather Service Pueblo CO
200 PM MDT Sun Aug 24 2025
COZ081-082-085-242030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
200 PM MDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 230 PM MDT...
At 159 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 10 miles west of Colorado Springs, moving southeast at 10
mph.
HAZARD...Wind gusts up to 50 mph, penny size hail and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southwestern Colorado Springs, Woodland Park, Manitou Springs, Green
Mountain Falls, Pikes Peak, Crystola, Chipita Park, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3886 10512 3899 10501 3890 10480 3878 10482
3872 10492
TIME...MOT...LOC 1959Z 304DEG 7KT 3888 10500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
mwSpecial Weather Statement
National Weather Service Pueblo CO
206 PM MDT Sun Aug 24 2025
COZ081-242030-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
206 PM MDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 230 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 19 miles northwest of Colorado Springs, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3897 10493 3896 10518 3901 10520 3913 10497
3913 10493
TIME...MOT...LOC 2006Z 251DEG 17KT 3901 10511
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
226 PM MDT Sun Aug 24 2025
COZ081-084-085-242100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
226 PM MDT Sun Aug 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL EL PASO COUNTY
THROUGH 300 PM MDT...
At 226 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms over southwestern Colorado Springs, moving southeast at
5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort Carson,
Schriever Space Force Base, Security, Security-Widefield, Falcon,
Cimarron Hills, and Peterson Space Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3885 10495 3896 10464 3880 10452 3866 10489
TIME...MOT...LOC 2026Z 324DEG 6KT 3885 10477
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
HodanishSpecial Weather Statement
National Weather Service Pueblo CO
237 PM MDT Sun Aug 24 2025
COZ061-062-065-072-073-077-242100-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Western Chaffee County Between 9000 and 11000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
237 PM MDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHAFFEE...WEST
CENTRAL FREMONT AND NORTHEASTERN SAGUACHE COUNTIES THROUGH 300 PM
MDT...
At 236 PM MDT, Doppler radar was tracking a strong thunderstorm near
Poncha Springs, or 45 miles east of Gunnison, moving east at 20 mph.
HAZARD...Heavy rain, wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Poncha Springs, Decker Burn Scar, and Poncha Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3843 10618 3852 10616 3851 10596 3844 10594
3838 10599
TIME...MOT...LOC 2036Z 277DEG 15KT 3846 10610
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
mwThe Pueblo radar (KPUX), 62 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail measured to 1 inches fell in central El Paso County.
KFCS at Fort Carson measured a wind gust of 59 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292284, 1292285.